Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 28, 2019, 10:21 PM CDT for 7 counties in Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 10:21 PM CDT (03:21 UTC)
- Expired
- Jul 28, 2019, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Marquette radar (KMQT), 130 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.4 hours before the alert went out and 389 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
720
WWUS83 KGRB 290321
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
1021 PM CDT Sun Jul 28 2019
WIZ005-010>013-019>021-030-031-035>037-290400-
Waupaca WI-Langlade WI-Vilas WI-Wood WI-Marathon WI-Portage WI-
Oneida WI-Northern Marinette County WI-Shawano WI-Florence WI-
Northern Oconto County WI-Menominee WI-Forest WI-
1021 PM CDT Sun Jul 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...EASTERN
MARATHON...EASTERN ONEIDA...WESTERN SHAWANO...PORTAGE...FOREST...
SOUTHEASTERN VILAS...FLORENCE...NORTHERN MARINETTE...MENOMINEE...
NORTHERN OCONTO...WESTERN WAUPACA AND LANGLADE COUNTIES UNTIL 1100 PM
CDT...
At 1021 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Phelps to 10 miles
southwest of Crandon to 7 miles northwest of Wittenberg to near
Whiting. Movement was northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Crandon around 1040 PM CDT.
Amherst and North Otter Creek Natural Area around 1045 PM CDT.
Neopit around 1050 PM CDT.
Big Smokey Falls and Gardner Dam Scout Camp around 1100 PM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Lake Noseum, Popple River Headwaters Natural Area,
Otter Springs Recreation Area, Coddington, Kellner, Deerbrook,
Whitcomb and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4599 8862 4602 8860 4601 8859 4602 8853
4599 8849 4600 8846 4598 8842 4599 8838
4596 8833 4595 8827 4513 8845 4432 8901
4428 8996 4488 8943 4547 8934 4618 8930
TIME...MOT...LOC 0321Z 246DEG 37KT 4615 8900 4550 8909 4490 8923 4445
8962
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:17 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 7:17 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 717 PM CDT Sun Jul 28 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 241 PM CDT Sun Jul 28 2019 The latest RAP analysis and satellite/radar imagery show a returning warm front lifting northeast from west-central WI to around Fond Du Lac early this afternoon. In a zone of elevated moisture convergence along the front, a band of showers and storms continue to lift northeast across central WI. Not out of the question that a few strong storms could develop along this boundary over central/north-central and east-central WI later this afternoon with further destabilization. Severe weather potential is looking low since the beefiest instability resides south of the area. Looking further west, a shortwave trough and developing surface low are pushing a large area of rain with some thunderstorms across Minnesota. Thunderstorm potential with this front and surface low remain the main forecast concern in this portion of the forecast. Tonight...The returning front will continue to lift northeast across north-central and northeast WI this evening ahead of low pressure moving across central MN and far northwest WI. A few strong storms will be possible early this evening along the returning front over north-central WI, as sref plumes indicate 1000-1500 j/kg of mixed layer instability lingering. Effective shear slightly above 20 j/kg will most likely limit severe storm potential, however. Additional strong storms could move into central WI around mid evening ahead of the surface low, mid-level shortwave, and within a beefy 50 kt low level jet. Although most unstable cape values are generally progged to remain above 1000 j/kg, the stronger dynamics could bring a few strong to isolated severe storms from southwest WI into central WI in the 8 to 11 pm time frame. Storm intensity should gradually diminish thereafter with waning instability and stronger forcing lifting north of the Wisconsin border. Besides the severe threat, heavy rainfall is possible over northern WI with amounts over an inch a distinct possibility. Warm low temps in the middle 60s to near 70. Monday...The trailing cold front will exit eastern WI in the morning, which will end the shower threat by midday at most locations. A period of low clouds will likely accompany the front in the morning. Then should see some clearing occur in the afternoon from southwest to northeast, but clouds may hang on a little longer over north-central WI than further south and east. Temps will be cooler than today, and range from the middle 70s north to middle 80s over the southern Fox Valley. .LONG TERM...Monday Night Through Sunday Issued at 241 PM CDT Sun Jul 28 2019 The main issue in the long-term portion of the forecast will be overnight fog potential along with precip timing/potential for the end of the work week in to next weekend. Monday night through Thursday: The aforementioned surface ridge will continue to build across the western Great Lakes through this time period, keeping fairly tranquil weather in place. The exception will be Monday night as a surface trough extends westward across Lake Superior/Upper MI. This may help to focus some increased cloud cover an perhaps a stray showers along the U.P./WI border. Outside of that, only some afternoon fair weather CU may develop each day, especially Tuesday and Wednesday as the area will be on the western side of the slowly departing upper-level trough. Otherwise, look for partly cloudy skies, generally light winds and more comfortable temperatures through this time period. PWAT values are expected to drop to around 50 percent of normal for Tuesday through Thursday. This, along with light winds, will lead to ideal radiational cooling conditions overnight. This will allow temps to drop into the low to mid 40s in the typically cooler locations (mainly Tues night), while much of the rest of the area will be in the mid 40s to low 50s. This will also lead to increased fog potential, especially in locations that have received heavier rainfall recently. High temperatures will be in the mid to upper 70s to near 80. Rest of the extended: The high pressure system is expected to shift slowly off to the east through this time period, allowing more moist/southerly flow to increase across the area. At the same time, models are also showing a couple shortwaves sliding through Thursday night and again Friday afternoon into Friday night on the east side of an upper-level ridge. The exact timing on these features is challenging at best, which is not uncommon this far in advance of such systems. Model solutions each differ on how quickly the surface ridge slides eastward and how quickly these waves pass through the area. At this point, will stick with a blend of the models, bringing an increase in temps, some cloud cover and low precip chances late this week into the upcoming weekend. Highs will be in the low 80s with overnight lows in the 50s to low 60s. && .AVIATION...for 00Z TAF Issuance Issued at 709 PM CDT Sun Jul 28 2019 Periods of showers and thunderstorms are expected tonight as a warm front lifts through the region followed by a cold front later tonight. Considerable uncertainty exists on the forecast details, in particular the timing of the thunderstorms. One cluster of storms on the warm front was north of east-central Wisconsin early this evening. Meanwhile, storms embedded within a large area of showers will persist across the north. The southern portion of the area will likely see a break in the rain prior to the arrival of the cold front. Low ceilings (MVFR/IFR are likely later tonight, especially across the north. The entire system should push east of the area Monday, but moist low-levels will probably lead to the development of convective cloudiness. Anticipate MVFR bases on that early in the day, with bases lifting to VFR by early afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from 5 AM CDT Monday through Monday afternoon for WIZ022. && SHORT TERM.....MPC LONG TERM......Cooley AVIATION.......Skowronski
Hazardous weather outlook, Jul 28, 10:02 PM CDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1002 PM CDT Sun Jul 28 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1002 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected overnight. Some of the storms will be strong and produce gusty winds and heavy rainfall, but widespread severe weather is not expected. The heavy rainfall could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Formal spotter activation will not be needed tonight, but spotters should report any wind gusts over 40 mph or measured rainfalls of over an inch to the National Weather Service in Green Bay. LMZ521-522-541>543-291100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1002 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms will pose a hazard to boaters at times tonight. Increasing southwest winds may result in conditions hazardous to small craft on the Bay and northern Lake Michigan late tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gusty southwest winds and high waves may produce conditions hazardous to small craft on the Bay and northern Lake Michigan Monday morning. Skowronski
In the hours before
Special weather statement, Jul 28, 9:07 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
907 PM CDT Sun Jul 28 2019
WIZ010-018-019-030-035-036-290300-
Langlade WI-Wood WI-Marathon WI-Portage WI-Oneida WI-Lincoln WI-
907 PM CDT Sun Jul 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN PORTAGE...
LINCOLN...MARATHON...SOUTHEASTERN ONEIDA AND NORTHWESTERN LANGLADE
COUNTIES UNTIL 1000 PM CDT...
At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Medford to 9 miles east of
Colby to 8 miles west of Pittsville to near Millston. Movement was
northeast at 65 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
New Wood Wildlife Area around 920 PM CDT.
Wausau around 925 PM CDT.
Birch Trails Girl Scout Camp around 930 PM CDT.
Merrill, Gilbert and Council Grounds State Park around 935 PM CDT.
Dutch Corners around 940 PM CDT.
Mosinee, Harrison and Parrish around 945 PM CDT.
Weston around 950 PM CDT.
Other locations impacted by these storms include North Wood County
Park, Big Eau Pleine County Park, Ackley Wildlife Area, Kelly Lynn
Bog Natural Area, Moon, Blenker, Bavaria, Fenwood, Otter Lake
Campground and Powers Bluff County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4495 9032 4503 9029 4504 9020 4512 9020
4512 9005 4528 9005 4576 8921 4537 8917
4497 8934 4453 8977 4427 9032
TIME...MOT...LOC 0207Z 234DEG 55KT 4514 9016 4489 9013 4449 9030 4417
9061
KurimskiSpecial weather statement, Jul 28, 9:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Green Bay WI
917 PM CDT Sun Jul 28 2019
WIZ010-011-018-019-030-035-036-290300-
Langlade WI-Wood WI-Marathon WI-Portage WI-Oneida WI-Forest WI-
Lincoln WI-
917 PM CDT Sun Jul 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WOOD...NORTHWESTERN PORTAGE...
WEST CENTRAL FOREST...LINCOLN...MARATHON...SOUTHEASTERN ONEIDA AND
WESTERN LANGLADE COUNTIES UNTIL 1000 PM CDT...
At 917 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Wood Wildlife Area to 14 miles west of
Rib Mountain to near Marshfield to 11 miles east of Millston.
Movement was northeast at 65 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Strong thunderstorms will be near...
Wausau and New Wood Wildlife Area around 925 PM CDT.
Birch Trails Girl Scout Camp and Babcock around 930 PM CDT.
Merrill, Pittsville, Gilbert and Council Grounds State Park around
935 PM CDT.
Dutch Corners around 940 PM CDT.
Wisconsin Rapids, Mosinee, Harrison and Parrish around 945 PM CDT.
Weston around 950 PM CDT.
Veterans Memorial County Park around 1000 PM CDT.
Other locations impacted by these storms include Gagen, North Wood
County Park, Big Eau Pleine County Park, Ackley Wildlife Area, Kelly
Lynn Bog Natural Area, Moon, Blenker, Bavaria, Fenwood and Deerbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4503 9031 4504 9020 4512 9020 4512 9005
4539 9004 4584 8904 4546 8899 4506 8916
4503 8922 4500 8922 4462 8960 4429 8977
4425 9003 4425 9032
TIME...MOT...LOC 0217Z 234DEG 55KT 4523 8998 4498 8995 4458 9012 4426
9043
KurimskiLocal storm report, Jul 28, 9:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
921 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
07/28/2019 M46 MPH WOOD WI ASOS
&&
HYKINSpecial weather statement, Jul 28, 9:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
952 PM CDT Sun Jul 28 2019
WIZ005-010-011-018-019-030-031-035>037-290330-
Waupaca WI-Shawano WI-Langlade WI-Vilas WI-Wood WI-Marathon WI-
Portage WI-Oneida WI-Forest WI-Lincoln WI-
952 PM CDT Sun Jul 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOOD...PORTAGE...WESTERN
FOREST...EASTERN LINCOLN...SOUTHEASTERN VILAS...EASTERN MARATHON...
EASTERN ONEIDA...NORTHWESTERN WAUPACA...LANGLADE AND WESTERN SHAWANO
COUNTIES UNTIL 1030 PM CDT...
At 952 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Johnson Lake Barrens
Natural Area to near Parrish to near Mosinee to 8 miles northeast of
Babcock. Movement was northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Harrison and Parrish around 955 PM CDT.
Lake Wazeecha around 1000 PM CDT.
Stevens Point around 1020 PM CDT.
Antigo around 1025 PM CDT.
Bevent and Headwaters Wilderness around 1030 PM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Popple River Headwaters Natural Area, Ackley
Wildlife Area, Moon, Otter Springs Recreation Area, Coddington,
Bavaria, Kellner and Deerbrook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4425 9024 4477 8979 4537 8966 4608 8956
4619 8938 4614 8909 4602 8882 4603 8878
4602 8878 4603 8877 4602 8870 4589 8872
4529 8886 4512 8894 4512 8898 4502 8898
4428 8931
TIME...MOT...LOC 0252Z 227DEG 46KT 4608 8939 4542 8948 4482 8961 4437
9000
KurimskiLocal storm report, Jul 28, 10:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/28/2019 M44 MPH MARATHON WI ASOS
&&
HYKINSpecial weather statement, Jul 28, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1021 PM CDT Sun Jul 28 2019
WIZ005-010>013-019>021-030-031-035>037-290400-
Waupaca WI-Langlade WI-Vilas WI-Wood WI-Marathon WI-Portage WI-
Oneida WI-Northern Marinette County WI-Shawano WI-Florence WI-
Northern Oconto County WI-Menominee WI-Forest WI-
1021 PM CDT Sun Jul 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...EASTERN
MARATHON...EASTERN ONEIDA...WESTERN SHAWANO...PORTAGE...FOREST...
SOUTHEASTERN VILAS...FLORENCE...NORTHERN MARINETTE...MENOMINEE...
NORTHERN OCONTO...WESTERN WAUPACA AND LANGLADE COUNTIES UNTIL 1100 PM
CDT...
At 1021 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Phelps to 10 miles
southwest of Crandon to 7 miles northwest of Wittenberg to near
Whiting. Movement was northeast at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Crandon around 1040 PM CDT.
Amherst and North Otter Creek Natural Area around 1045 PM CDT.
Neopit around 1050 PM CDT.
Big Smokey Falls and Gardner Dam Scout Camp around 1100 PM CDT.
Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Lake Noseum, Popple River Headwaters Natural Area,
Otter Springs Recreation Area, Coddington, Kellner, Deerbrook,
Whitcomb and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4599 8862 4602 8860 4601 8859 4602 8853
4599 8849 4600 8846 4598 8842 4599 8838
4596 8833 4595 8827 4513 8845 4432 8901
4428 8996 4488 8943 4547 8934 4618 8930
TIME...MOT...LOC 0321Z 246DEG 37KT 4615 8900 4550 8909 4490 8923 4445
8962
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:35 PM CDT | Special Weather Statement | GRB | Kewaunee | 40 min |
| Jul 28, 8:09 PM CDT | Special Weather Statement | GRB | Door | 51 min |
| Jul 28, 8:40 PM CDT | Special Weather Statement | GRB | Marathon | 50 min |
| Jul 28, 9:07 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Wood | 53 min |
| Jul 28, 9:17 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Wood | 43 min |
| Jul 28, 9:52 PM CDT | Special Weather Statement | GRB | Forest, Langlade, Marathon, Oneida, Portage, Vilas and 1 more | 38 min |
| Jul 28, 11:04 PM CDT | Special Weather Statement | GRB | Brown, Florence, Marinette, Menominee, Oconto, Outagamie and 2 more | 41 min |
| Jul 28, 11:50 PM CDT | Special Weather Statement | GRB | Brown, Door, Marinette, Oconto, Outagamie, Waushara and 1 more | 55 min |
| Jul 29, 12:36 AM CDT | Special Weather Statement | GRB | Outagamie | 54 min |
| Jul 29, 1:52 AM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 53 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.